track medical and heatlh

Can anyone help. Asthma remaining uncontrollable peak flow not rising and constant gunk and wheeze for over a month. I am on Seretide 500 4 times a day )2 puffs) - atrovent (3 times a day 1 puff) was on steriods for 3 weeks , they did nothing and i got reinfected with a cold that won't go, have been on antiobitics for 6 months, on dexrhina spray - i now have shakes and palpitations and phoned the consultant who is seeing me next week and bringing in another collegaue. I'm confused to my track, healthwise or medical plan. Sorry to babble I just wondered if there was anyone who recognised the track so I kinda know what to expect when I see the consultant. I have been on nebulisers in the past but the consultant isn't thinking about these?

Sorry to babble.

Hope you all ok

Jx

8 Replies

oldestnewest
  • That is a lot of seretide, the seretide bit (preventer/inhaled steriod) is probably right but the that is about twice as much of the long acting bronchodilator (serevent/salmeterol) as you should be having. Most who need the extra inhaled steriod use a flixotide inhaler as well.

    Bex

  • Hi

    Thanks Bex. This has helped a lot - cause at the moment if I need to take the ventolin I am on a massive high and shake like mad. I'll be ready when I see the consultant now - he didn't say increase the seretide to 4 times a day that was my doc who did once before and I remember the consultant not being happy and reducing it. My worry is also my lack of response to oral steriods - they have always helped in the past. I never had a wheeze before unless I had an infection - i had tight chest etc, so I'm also worrying why it is staying uncontrollable. Sorry I shouldn't be worrying that isn't gonna help:)

    Jx

  • I would have thought the shakes could well be down to double the normal dose of the long acting bronchodilator 2 puffs twice a day is the normal amount. I have had loads of different inhalers but never had more than the 2 puffs twice a day of long acting stuff. As I use nebs 4 times a day as standard anyway I would have thought if there was any benefit to the extra puffs it would have been tried by now. Are you using the acuhaler or an inhaler for your seretide?

    And yes worrying is not going to help, but sometimes you just can't help it. I know it is easy to say but try to stay calm and if you are worried that your ventolin or whatever is not working I suggest you go to your local A&E and get checked out.

    Bex

  • Hi Bex

    Thanks. Yep think I have been forgetting that the ventolin is in the seretide - i had a bit of a spell the other day and used ventolin and haven't used it since as began to feel bad - but the chest is tight and cluggy still. I am on the seretide acuhaler with fluctisone. Is it the consultant that changes meds from now on? I am wondering why he is bringing a professor in as well 'who has an interest in asthma' to assess the next step. What do you think?

    Jx

  • Bex

    Sos I misunderstood - I always gets Salbutomal and Salumtal mixed - you mean that the Serevent is too much as you normally take 2 puffs - that is what is given me the shakes. [apologies for mispelling of medication]. I know they kinda of work similar in terms of giving me the shakes. This is really helpful when I see the consultant because I think I should ask more too:-)

    Jx

  • Julie

    The maximum dosage of salmeterol was changed several months ago and you can go up to the 8 puffs a day. It still may be that with the ventolin that may be causing you the shakes and palpitations

  • Julie, Caroline may well be right I did check the BNF online as I seemed to recall something about dose changing however with the acuhaler it appeared to have remained the same. Its probably my pred head getting all muddled.

    Bex

  • Hi Guys

    Thanks for this:-) I have an appointment with doc tomorrow as pluerisy started last night and peak flow down ah the joys when does it stop.

    Thanks for your help and claryfying things for me will help when i see doc and cons.

    Jxxx

You may also like...